Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jul 13, 2024, 3:23 AM PDT. It took effect at Jul 14, 2024, 2:00 AM PDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2024, 3:23 AM PDT (10:23 UTC)
- In effect from
- Jul 14, 2024, 2:00 AM PDT
- Expired
- Jul 14, 2024, 10:00 PM PDT
- In force
- 20 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
185 WWUS86 KEKA 131023 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 323 AM PDT Sat Jul 13 2024 ...An approaching upper low will direct in a plume of monsoonal moisture. Thunderstorm chances will begin to develop this afternoon for portions of Lake, Mendocino, and Trinity counties, with increasing chances late tonight through Sunday. The dry surface environment will favor dry showers and likely dry thunderstorms which will be capable of gusty, erratic winds... CAZ277-283-131830- /O.NEW.KEKA.FW.W.0006.240714T0900Z-240715T0500Z/ W Mendocino NF/E Mendocino Unit-Trinity- 323 AM PDT Sat Jul 13 2024 ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 10 PM PDT SUNDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 2 AM to 10 PM PDT Sunday. * AFFECTED AREA...Fire weather zone 277.Fire weather zone 283. * THUNDERSTORMS...Likely dry thunderstorms. * OUTFLOW WINDS..Gusty and erratic outflow winds with stronger showers or thunderstorms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
5 follow-up statements
776 WWUS86 KEKA 140027 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 527 PM PDT Sat Jul 13 2024 ...An approaching upper low will bring in a plume of monsoonal moisture. Thunderstorm chances will begin to develop this afternoon for portions of Lake, Mendocino, and Trinity counties, with increasing chances late tonight through Sunday. The dry surface environment will favor dry showers and likely dry thunderstorms which will be capable of gusty, erratic winds... CAZ277-283-141030- /O.CON.KEKA.FW.W.0006.240714T0900Z-240715T0500Z/ W Mendocino NF/E Mendocino Unit-Trinity- 527 PM PDT Sat Jul 13 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM TO 10 PM PDT SUNDAY... * AFFECTED AREA...Fire weather zone 277.Fire weather zone 283. * THUNDERSTORMS...Likely dry thunderstorms. * OUTFLOW WINDS..Gusty and erratic outflow winds with stronger showers or thunderstorms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
410 WWUS86 KEKA 141033 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 333 AM PDT Sun Jul 14 2024 ...An approaching upper low and ample monsoon moisture is developing dry thunderstorms through this evening. The dry surface environment will favor dry showers and dry thunderstorms which will also be capable of gusty, erratic winds... CAZ277-283-141845- /O.CON.KEKA.FW.W.0006.000000T0000Z-240715T0500Z/ W Mendocino NF/E Mendocino Unit-Trinity- 333 AM PDT Sun Jul 14 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 277.Fire weather zone 283. * THUNDERSTORMS...Likely dry thunderstorms. * OUTFLOW WINDS..Gusty and erratic outflow winds with stronger showers or thunderstorms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
160 WWUS86 KEKA 141905 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1205 PM PDT Sun Jul 14 2024 ...An approaching upper low and ample monsoon moisture is developing dry thunderstorms through this evening. The dry surface environment will favor dry showers and dry thunderstorms which will also be capable of gusty, erratic winds... CAZ277-283-150315- /O.CON.KEKA.FW.W.0006.000000T0000Z-240715T0500Z/ W Mendocino NF/E Mendocino Unit-Trinity- 1205 PM PDT Sun Jul 14 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 277. Fire weather zone 283. * THUNDERSTORMS...Likely dry thunderstorms. * OUTFLOW WINDS..Gusty and erratic outflow winds with stronger showers or thunderstorms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
577 WWUS86 KEKA 150240 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 740 PM PDT Sun Jul 14 2024 ...An approaching upper low and ample monsoon moisture is developing dry thunderstorms through this evening. The dry surface environment will favor dry showers and dry thunderstorms which will also be capable of gusty, erratic winds... CAZ277-283-150500- /O.CON.KEKA.FW.W.0006.000000T0000Z-240715T0500Z/ W Mendocino NF/E Mendocino Unit-Trinity- 740 PM PDT Sun Jul 14 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 277. Fire weather zone 283. * THUNDERSTORMS...Likely dry thunderstorms. * OUTFLOW WINDS..Gusty and erratic outflow winds with stronger showers or thunderstorms. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
437 WWUS86 KEKA 150500 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1000 PM PDT Sun Jul 14 2024 CAZ277-283-150600- /O.EXP.KEKA.FW.W.0006.000000T0000Z-240715T0500Z/ W Mendocino NF/E Mendocino Unit-Trinity- 1000 PM PDT Sun Jul 14 2024 ...RED FLAG WARNING HAS EXPIRED... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:46 PM PDT, 12 hours 37 minutes earlier.
Area forecast discussion, Jul 12, 2:46 PM PDT, 12 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
246 PM PDT Fri Jul 12 2024
.SYNOPSIS...Very hot and dry weather will continue in the interior
through tomorrow. An offshore low will bring a small chance of dry
thunderstorms to the interior tomorrow afternoon and Sunday.
Interior heat is forecast to moderate slightly Sunday and early next
week. Coastal areas will remain cool with occasional fog and low
clouds through the weekend.
&&
.DISCUSSION...Interior heat will continue to build through tomorrow
with an excessive heat warning remaining in effect for triple digit
temperatures in the interior valleys. Ukiah Municipal Airport could
tie or set a new record today and get close to a record tomorrow. As
of 2PM today, Ukiah is already at 106F, while today’s record high
temperature is 107F set in 1927. Tomorrow, the high temperature at
Ukiah is forecast to be 107 with the record high temperature being
110F set in 1972.
An upper low offshore will begin to break down the persistent ridge
by tomorrow, perhaps bringing some spotty clouds, allowing for some
very minor relief to the heat in Mendocino and Lake counties. NBM
still shows over a 90 percent chance of temperatures being above
100F. NBM probabilities of over 105 actually increase for Trinity
and interior Humboldt tomorrow. Major to Extreme HeatRisk continues
in most interior valleys, as a result. The heat risk is forecast to
abate by Sunday and into early next week as another upper level
trough approaches from the NW. It will still be quite hot in the
interior for Sunday; 96-103F. High temperatures, according to NBM,
are forecast to remain near or above normal early next week; 94-
103F. So the relief from the heat is not going to be all that
dramatic, though the heat risk is forecast to become moderate.
An upper low developing off the Central California Coast will bring
some mid and upper-level moisture into the region by tomorrow
afternoon and into Sunday. When combined with very hot daytime
temperatures, this could bring instability to the higher terrain.
Moisture will be limited in the lower levels, with afternoon RHs in
the teens to low 20s, so any thunderstorms that do develop will
likely be dry with showers likely remaining as virga. Uncertainty
remains high on both available moisture and instability. Probability
of thunder for tomorrow remains less than 10 percent, but there will
be a slightly higher chance of isolated showers or thunderstorms for
Sunday. The position of the low offshore will determine the amount
of moisture and what time of day the most moisture arrives. Models
seem to be converging on Sunday morning, where the lack of daytime
heating could limit instability and thunder potential. The best
chance for anything to develop would be early Sunday morning in
eastern Lake and Mendocino counties, and Sunday afternoon in
Trinity County. There is slightly higher confidence (still less
than 15 percent) in northern Trinity County for Sunday afternoon.
The coast will continue to have similar conditions to the previous
days, with stratus developing overnight, scattering in the
afternoon, then redeveloping the following night. Temperatures will
stay around seasonal normals through the weekend and into next week.
&&
.AVIATION...The coastal air terminals were impacted by a more robust marine
layer today...under a S-SSW wind flow this morning. ACV pireps
indicated tops at 1600-1800 feet. Another impact is that the low
level inversion is strong and has most likely inhibited or delayed
stratus scattering...especially from Prairie Creek to Crescent City.
Previous discussion noted a southerly return eddy possibly holding
the stratus locally this afternoon. Coastal pressure gradient may be
a little weaker today along with slow cloud erosion...thus resulting
in less wind speeds. Inland areas remained VFR. Overnight: The
marine layer will again increase and cause concern for coastal TAF
Sites. /TAA/JJW
&&
.MARINE...Gale force northerlies will continue today in the outer
waters, with steep, hazardous seas to 15 ft. Gusts to 40 kts can be
expected through tomorrow morning. The Gale Warning for the northern
inner waters has been extended to 3pm tomorrow. The steep and
hazardous seas will be slower to subside throughout tomorrow and may
require a Hazardous Seas Warning behind the ongoing Gale Warning.
The inner waters will continue to see steep wind waves around 9-12
ft at 9 s. An area of low pressure will then begin to approach the
coast, and this will initiate a weakening trend in the northerlies.
By Sunday afternoon, the northerlies will weaken to 15 to 20 kts in
western portions of the outer zones, and less than 10 kts elsewhere.
Weaker northerlies will likely remain into next week.
&&
.FIRE WEATHER...Afternoon winds will remain breezy, primarily in
Lake and Mendocino counties along the rim of the Sacramento Valley.
Isolated patches of critical fire conditions are possible in
southern Trinity and Lake counties with these breezes as very hot
temperatures and low RHs continue.
Models are converging on a plume of monsoonal moisture arriving
tomorrow afternoon. Moisture along with daytime heating will
allow for greater instability and a small chance of dry
thunderstorms tomorrow afternoon in Lake, eastern Mendocino, and
eastern Trinity counties. Sunday has slightly greater potential
for dry thunderstorms in eastern Lake, Mendocino, and Trinity
counties. Northern Trinity and Del Norte could see some afternoon
convection as well. Broadly, chances of thunderstorms remain low,
below 15 percent, and uncertainty remains high on available
moisture and instability. Stay tuned for updates. JB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory until 9 PM PDT Saturday for CAZ104-106-112.
Excessive Heat Warning until 9 PM PDT Saturday for CAZ105-
107-108-110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT Saturday for PZZ450.
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ455.
Gale Warning until 3 PM PDT Saturday for PZZ470.
Gale Warning until 9 AM PDT Saturday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.